MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® UROLOGIST'S TRAY; FILIFORM

C.R. BARD INC. (COVINGTON) -1018233 BARD® UROLOGIST'S TRAY; FILIFORM
Catalog Number 123400
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was hole in the bulb that inflates the filiform catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: instructions for use: 1.Insert the bard heyman filiform catheter with stylet in place.The catheter may be placed by inserting through a cystoscope under direct vision.Direct view catheter placement should decrease the number of difficult and possible false passages.2.Placement of the filiform catheter in the bladder can be confirmed by removing the stylet and observing urine flow or aspirating urine with a syringe.If added confirmation is necessary, a radiograph can be taken after injecting radiopaque dye into the filiform catheter.When the filiform catheter has been properly placed; the stylet should be discarded.3.Starting with the smaller sizes, slip the bard heyman followers (straight or coude) over the filiform catheter.Increase the follower size until the desired dilation is accomplished.4.Slip a bardex councill catheter over the filiform and, when in place, inflate balloon.Remove the filiform.If, at a later time, the councill catheter is to be replaced, insert a new filiform catheter prior to removing the councill catheter.The filiform will then guide the new councill catheter into place.5.For more difficult catheter insertions, lubricate the bard heyman metal stylet with the provided catheter lubricant and insert it into councill catheter.The stylet serves to guide the councill catheter over the filiform.6.There is a 3 centimeter orientation marker on the filiform catheter at 30 centimeters from the distal (closed) end.When this marker is positioned at the external meatal orifice, this usually signifies that the distal (closed) end is in the bladder.7.The filiform catheter is soft and pliable after the stylet is removed.In case the filiform is advanced, it will safely curl up in the bladder.8.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Warning: because the filiform catheter may advance with the passage of the followers, a length of the filiform catheter should always appear beyond the proximal end of the urethral instrument; otherwise, the filiform catheter may be left in the urethra when the instrument is withdrawn.Correction: d, e, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was hole in the bulb that inflates the filiform catheter.Per additional information received via mail on 07may2025, stated that the patient was seen and treated for a urethral stricture in the office by means of dilation using a urologist tray.A wire was inserted through the urethra into the bladder and multiple dilators were passed over the wire to open the affected area.A council tip catheter was passed over the wire into the patient's bladder with no complications and proper placement was confirmed by urine draining from the catheter.The wire was removed and when the balloon of the catheter was inflated, the water would not go into the balloon and instead leaked out from the hole noted in the picture above.The catheter was removed, a new urologist tray was opened, a new wire was replaced into the bladder, and a new, functioning council tip catheter was placed into the bladder with no complications.The patient had more discomfort and pain, a longer procedure, and increased infection risk due to the unknowns of sterility concerns in the defective catheter as well as requiring multiple catheter placements.The patient needed a new wire placed into his bladder along with the council tip catheter from the new tray.

Brand Name
BARD® UROLOGIST'S TRAY
Common Device Name
FILIFORM
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21751305
Report Number1018233-2025-02219
Device Sequence Number8220176
Product Code KOE
UDI-Device Identifier00801741000294
UDI-Public(01)00801741000294(11)241012(17)270531(10)NGJW0601
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number123400
Device Lot NumberNGJW0601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite